I was prescribed 0.5-1mg every six hours as needed 2/6/11. I am having hallucinations that are not unpleasant; they are lucid, and I know I am hallucinating. I can interact with the scenes played out. It actually seems to be quite soothing but then I have random hallucinations. For example, I saw the dog inside, but then my husband brought him in and I am doubting my grasp of this reality. What is going on?
I really would contact your doctor ASAP! This is not normal, and could indicate a very different sort of problem. Benzo's are not known for their hallucinations...
Good luck, and hope that everything works out for the best!
I would agree with JK13. I have been newly prescribed Ativan for about 1 month now and do not have hallucinations. Cathleen
Hallucinations are listed as an infrequent side effect of ativan. This means one in 100 to one in 1000 occurences in post marketing studies. So while it is not common, it can happen. I agree, you need to let the doctor know asap.
I would hate for you to lose the dog, lol. Not trying to make light of this situation but relax and let the doctor know soon.
Watched my dear father-in-law experience hallucinations and demonstrate respectful, but insistent resistance to nurse and other providers while under influence of Ativan. Nurse response was to give him another dose at 3 am. The really bizarre side effect is that both his written messages on a dry erase board and his limited speech (having to wear a bpap mask) are coherent (sharp even) during daytime hours, but become fantastical like pulp science fiction after dosing. (I suspect this is why there is a "delirium" assessment chart on the hospital room wall). His handwriting deteriorates and he even recognized in writing that he was writing jibberish, ending one nonsensical jumble of letters formed into "words" with, "will have to do this later I am not making any sense." That last part was perfectly legible.
When reported to a nurse with example of his handwritten page I was told it is not uncommon for patients to "talk out of their head" because of lack of sleep, mixed up hours, multiple RX. Was asked "did it make him go back to sleep (2nd dose)? Well, then it is working."
Granted, this senior heart patient is on myriad RX and hospital stress could tip any age of patient out of balance. Fortunately, we noticed this pattern because patient regains his full presence of mind after med wears off. Please do not accept unusual behavior as "situational normal" without an investigation!
- Ativan Information for Consumers
- Ativan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ativan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 16 May 2013 • 6 answers
Updated 1 Feb 2017 • 8 answers
Updated 9 May 2018 • 11 answers
Updated 3 Aug 2017 • 1 answer
Updated 12 Sep 2018 • 2 answers